Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

161 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Had discharge from penis and was treated for non specific urethritis. Stinging and feel like urinating. What should I do?

Answered by
Dr.
Dr. P. T. Patil

Urologist

Practicing since :1971

Answered : 9935 Questions

default
Posted on Wed, 20 Nov 2013 in Urinary and Bladder Problems
Question: hi, I had discharge from my penis and I was treated for nonspecific urethritis almost 2 years ago and several months after treatment I began to feel discomfort after urinating but no discharge. I was retreated but the stinging hasnt stopped and I feel like I need to urinate all the time. What should I do? The antibiotics are'nt working!
doctor
Answered by Dr. P. T. Patil 3 hours later
Brief Answer: It could be due to Stricture Urethra. Detailed Answer: Hello Thanks for your query.Based on the facts that you have posted it appears that you had been treated for non-specific urethritis 2 years back and now have discomfort after passing urine and have increased frequency of urination. I shall be happy if you can post me few more details to help me in making comments on your problem . 1) Did you have urethral discharge when you were being treated for non-specific infection? 2) Did you have unprotected sex preceding getting Urethritis? 3) Du you have to strain while passing urine? 4)How is the urine stream ?is it forceful or weak? Please consult qualified Urologist for clinical evaluation and get following tests done under his guidance. 1) Routine urine test and urine culture. 2) Retrograde Cystourethrogram to rule out possibility of narrowing of urethral passage (Stricture Urethra) If needed he may do endoscopic examination of urethra and bladder (Cysto-Urethroscopy) to confirm the diagnosis. Further treatment will depend upon the result of these tests and final diagnosis. Hope I have answered your query. If you have any more questions please feel free to ask me I shall be happy to help you . Thanks and Regards. Dr.Patil.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. P. T. Patil 8 hours later
Hi Dr. P. T. XXXXXXX In reply to your questions; 1) Did you have urethral discharge when you were being treated for non-specific infection? When I first got treated two years ago I did have discharge from my penis. Also four years ago I had discharge from my penis and was treated for non-specific Urethritis back then aswell. so I have had discharge on two different occasions and was treated both times and the discharge went away. 2) Did you have unprotected sex preceding getting Urethritis? Yes I had unprotected sex preceding getting the urethritis on both occasions. But I have had the same partner for two years now and neither of us have had sex with anyone else. We were both treated for NSU two years ago and she does not have any symptoms. 3) Du you have to strain while passing urine? no. 4)How is the urine stream ?is it forceful or weak? Its normal, the same as its always been, except I feel like I need to go all the time. The discomfort after urinating is usually only after urinating in the morning after I get out of bed and then the odd time during the day but not as bad. When the stinging came back 7 months after I was treated I returned to the GUM clinic and they done the tests again (swab and urine test) and the test came back saying I had 'Scanti cells'. They gave me 2 weeks of Doxycycline but that didnt stop the stinging so I returned again and they gave me Azithromycin (4 tablets all in one go) and that didnt work either. I have taken Azithromycin 4 times now in my life and doxycycline once. Could I be resistant to all the medication? I am going out of my mind with worry. Could I have been mis-diagnosed? Could it be something else? Am I stuck with this for life?
doctor
Answered by Dr. P. T. Patil 56 minutes later
Brief Answer: Get the tests I have suggested. Detailed Answer: Hello Thanks for feedback and follow up.It seems to be due to stricture of the Urethra secondary to infection of urethra. Please go ahead and get the 2 tests done which I have suggested in my reply earlier to rule out narrowing of Urethral passage (Stricture Urethra). If needed Urologist may do endoscopic examination of urethra and bladder (Cysto-Urethroscopy) to confirm the diagnosis. Start taking antibiotics as per culture report.. Thanks and Regards. Dr.Patil.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication
Medical Topics

Recent questions on  Azithromycin

doctor1 MD

I have been suffering form urinary tract infection symptoms since August 2010, following sex after a long period of abstinence (I am female). My doctor prescribed Urizone and Ciprobay, then Flagyl and Macrodante. Nothing helped. He took a pap smear and swab from the urinary tract and ureaplasma and mycoplasma were found. He treated me with Azithromycin, Zithromax, Doxycycline - still no improvement. Symptoms are still present. Should I see a urologist? Is it possible that the urinary tract got injured during sex and that that is causing symptoms of frequent urination, burning. Each time after sex, the symptoms are worse. I don t know how to get rid of these symptoms.

doctor1 MD

Hello I have been having ammoniated loose stools with bouts of nausea, and intestinal discomfort. I had been dx with mild erosive esophagitis approx 2 years ago. I have been non compliant in taking my antacids. Howver approximately 3 week ago I had a strong acid refux burn in upper gi, accompanied with intestinal discomfort and loose foul ammoniated smelling stools. I have not been on atbs for greater than 2 months. I had been on antibiotics in the past for tx of lyme disease interchanging between amoxicillin, azithromycin, and doxycycline. I have had this in the past and has been successfully treated with ciproflaxin...however this time I have not been on antibiotics, only resveratrol and tumeric. So I am wondering what could be causing these ammoniated loose stools. I have discontinued resveratrol and tumeric for now and am only taking a probiotic and prilosec 20mg for the past week. Reflux has since subsided, intestinal discomfort has subsided somewhat, but I am still have loose ammoniated stools. My blood wbc count is 12,000 and is the only abnormal blood count at this time... liver function, kidney function, wnl

doctor1 MD

Hi, i am47yrs old; 1:67 mtrs tal lweigh 105kg and a smoker,I suffer from acute rhinitis have brownish phlegm:Ihave been on azithromycin twice. but i still cogh up the phlegm I have alsobeen on a nasal spray that is giving me oral thrush. plse help..

doctor1 MD

respected doctor, my kid is suffering from cold, cough and fever from 14.1.2011 on wards. from that time onwards we are giving cetirizine suryp, indclave-bid syrup. from 2 days onwards red rashes are raised on the face and body. kid was suffering from continuous cough also. yesterday blood test was done. ESR 1st hour 40 recorded. remaining tests are normal. today doctor suggested to give 4ml azithromycin oral suspension 40mg and 2ml and 2ml will give remaining days. please suggest me what are the steps we will take to relief my kid from this adverse illhealth. awaiting yours reply

doctor1 MD

Throat pain If i eat a normal food, feeling spicy while swallowing. Pain during drinking water as well. This is happening from 1 week.

doctor1 MD

Took Prednisone & Azithromycin in early November for acute bronchitis . X-ray to r/o pneumonia vs bronchitis. NP couldn't hear breath sounds in right lung base. Was difficult to take deep breaths at the time. Advised chest CT - area of diffusion...

doctor1 MD

I just had a tooth pulled today and my dentist prescribed taking Azithromycin 250mg. He also removed the crown next to it. My family only believes in alternative treatments . The reason I had the tooth pulled was because I had an infection in the...